Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Vomiting after eating, indigestion. Done blood tests. High levels of Gamma GT, uric acid. Taking Panadol.

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11697 Questions
my husband is 33. he was feeling down from last couple of months, was not eating properly and from few days he is not able to digest so whatever he eats or drink he will through out. did some blood tests and his Gamma gt has increased to 107 which was quite high as his privious reading last yr was 69, his uric acid was bit high, creatinine was low, sugar levels was on high border and cholestrol high vit D low to 27. what will be cause of such an imbalance. as he is not a big drinker but as not feeling well from past few mths he has taken panadol on regular basis. he also feels gastro sometimes. his GORD test came normal. he did not eat out much. 2-3 times a mth he will eat out.
Posted Tue, 24 Apr 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
The symptoms of recurrent vomiting after eating and general unwell feeling is not likely to be related to raised GGT or uric acid levels. The symptoms are more likely to be related to a gastrointestinal infection or acid peptic disorder.
Sometimes it is a viral infection which is responsible for such feeling of being unwell.
Give him a bland easy to digest diet for a few days. You can also give him proton pump inhibitors like omeprazole and domperidone round the clock for symptomatic relief.
High levels of cholesterol and continuous alcohol intake causes rise in GGT and urea levels.Ask him to abstain from alcohol as much as he can.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Vomiting after eating, indigestion. Done blood tests. High levels of Gamma GT, uric acid. Taking Panadol. 39 minutes later
Thanks heaps for that
But could you also clearify is omeprozole will have any effect on his liver as his GGT was high. and not eating well for long time he has actually lost 7 kgs, which was a big concern as well.
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for writing again.

Omeprazole is not known to affect liver enzymes and does not influence Gamma Glutamyl Transpeptidase (GGT).

Reviewing your husband’s symptoms and the reports again, I would like to add this here:
Vitamin D deficiency has been associated with diabetes and depression is some people. Symptoms of “feeling down, unwellness and reduced weight” may be related to high sugars / depression (apart from viral illness) too.

Hence in the given circumstances, I would suggest you to check his blood sugar (if not done recently) and to look for other symptoms of depression. Meanwhile fix an appointment with your physician for detailed evaluation to rule out other causes. Drinking plenty of water, consuming a nutritious diet with proper sleep will benefit him.

I understand you are concerned about your husband health. But do not worry, it doesn’t look like any cancerous condition.

Hope this response is useful and helpful to you. Should you have any further queries, feel free to post your queries here. I will be glad to assist you further. Do accept my answer in case you do not have further queries.

Wish you and your husband good health and a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor